New Jersey, 2012

Winter Weather in New Jersey, February 8 to 9, 2012

February 8 to 9, 2012 · NWS PHI · 8 events in 8 counties and zones

An inverted surface trough (a reflection of a disturbance farther up in the atmosphere) that extended from a low pressure system that moved west to east through the Carolinas caused a light accumulating snow during the afternoon and evening centered between Interstates 78 and 195 in central and northern New Jersey. The heaviest snowfall occurred during the late afternoon and early evening…

Where it happened

Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

An inverted surface trough (a reflection of a disturbance farther up in the atmosphere) that extended from a low pressure system that moved west to east through the Carolinas caused a light accumulating snow during the afternoon and evening centered between Interstates 78 and 195 in central and northern New Jersey. The heaviest snowfall occurred during the late afternoon and early evening commute and dropped temperatures at or below the freezing mark. This caused slippery travel on untreated roadways. Snowfall averaged 1 to 2 inches in that corridor with lighter amounts (mainly less than half an inch) elsewhere. The snow began during the afternoon of the 8th and ended that evening.

Representative snowfall included 1.8 inches in Howell (Monmouth County), 1.5 inches in Freehold (Monmouth County), 1.3 inches in Stewartsville (Warren County), 1.1 inches in Point Pleasant (Ocean County), 1.0 inch in Cheesequake (Middlesex County), 0.9 inches in Ewing (Mercer County), 0.6 inches in Hillsborough (Somerset County), 0.5 inches in Blairstown (Warren County), 0.4 inches in Florence (Burlington County and 0.3 inches at the Atlantic City International Airport.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Feb 8, 12:45 PM EST, 1 hour 15 minutes earlier.

Area forecast discussion, Feb 8, 12:45 PM EST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1245 PM EST WED FEB 8 2012

.SYNOPSIS...
A WEAK LOW PRESSURE SYSTEM WILL SKIRT TO OUR SOUTH TODAY, POSSIBLY
BRINGING PRECIPITATION TO THE AREA. HIGH PRESSURE WILL BUILD TO OUR
SOUTH FOR THE END OF THE WEEK. A FRONTAL SYSTEM IS EXPECTED FRIDAY
NIGHT INTO SATURDAY, BEFORE AN AREA OF LOW PRESSURE DEVELOPS ALONG
THIS BOUNDARY AND MOVES NORTHWARD INTO THE CANADIAN MARITIMES THIS
WEEKEND. ANOTHER WEAK FRONTAL BOUNDARY IS POSSIBLE SUNDAY AS THIS
LOW SPINS ACROSS EASTERN CANADA, BEFORE HIGH PRESSURE RETURNS FOR
THE EARLY PART OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
BASED ON WHAT IS OCCURRING IN THE BANDING SNOW TO THE SOUTHWEST...
A WINTER WEATHER WAS ISSUED FOR THE PHILADELPHIA METRO AREA.

BANDS OF SNOW ARE FORMING ACROSS SOUTH CENTRAL PENNSYLVANIA AND
MARYLAND...IN DEFERENCE TO DEVELOPING MID LEVEL FRONTOGENETIC
FORCING. IT WOULD APPEAR...BASED ON THE APPEARANCE OF THE
PRECIPITATION ECHOES...THAT ISOTHERMAL CONDITIONS ARE OCCURRING.
THIS IS ALLOWING AGGREGATION OF SNOWFLAKES...RESULTING IN
VISIBILITIES DROPPING TO 1/2SM AT TIMES.

THE TRAJECTORY OF THE BANDING WOULD BRING THE PRECIPITATION THE
LEHIGH VALLEY...NORTHEAST MARYLAND...NORTHERN DELAWARE AND
SOUTHEAST PENNSYLVANIA FOR THE AFTERNOON. LOW LEVEL TEMPERATURES
ARE PROBLEMATIC...WITH READINGS IN THE UPPER 30S. EVAPORATIVE
COOLING SHOULD BE ABLE TO WIPE MUCH OF THIS...AS THE PRECIPITATION
BECOMES HEAVIER.

SNOW ACCUMULATIONS SHOULD MAINLY OCCUR ON COLDER SURFACES...AND
PAVEMENT TEMPERATURES ARE PROBABLY FAIRLY WARM BASED ON
TEMPERATURES THE LAST COUPLE OF DAYS. HOWEVER...AS COOLING OCCURS
WITH THE FALLING SNOW...SOME SECONDARY ROADS COULD BECOME SNOW
COVERED. THE ADVISORY WAS ISSUED MAINLY FOR POTENTIAL IMPACT WITH
REGARD TO TIMING (COMING UP TO THE EVENING COMMUTE).

NO OTHER SIGNIFICANT CHANGES TO THE REST OF THE FORECAST.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
THE MID LEVEL SHORT WAVE IS FORECAST TO PASS OFF THE MIDDLE
ATLANTIC COAST THIS EVENING.

THE LIGHT PRECIPITATION SHOULD CONTINUE IN OUR REGION UNTIL ABOUT
900 PM. BY THE TIME THAT IT ENDS, IT MAY VERY WELL CHANGE TO ALL
SNOW EVEN AT THE COAST.

BASED ON THE CURRENT PROJECTIONS, WE ARE ANTICIPATING AN INCH TO AN
INCH AND A HALF OF SNOW FOR MUCH OF SOUTHEASTERN PENNSYLVANIA AND
THE FAR NORTHERN DELMARVA REGION. MOST OF IT SHOULD ACCUMULATE
MAINLY ON UNPAVED SURFACES. FOR THE REMAINDER OF OUR FORECAST AREA,
LESS THAN AN INCH OF SNOW IS EXPECTED.

LOW LEVEL MOISTURE AND CLOUDS MAY LINGER THROUGH MUCH OF THE NIGHT
UNTIL A SECONDARY MID LEVEL IMPULSE FROM THE WEST PASSES OVERHEAD
LATE TONIGHT RESULTING IN SOME CLEARING.

TEMPERATURES ARE FORECAST TO DROP INTO THE 20S AND LOWER 30S IN OUR
REGION LATE TONIGHT.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
HIGH PRESSURE IS EXPECTED TO BUILD TO OUR SOUTH THURSDAY INTO
FRIDAY, WHICH SHOULD PROVIDE FAIRLY QUITE WEATHER. A WEST/SOUTHWEST
FLOW ALOFT SHOULD KEEP THICKNESSES FAIRLY CONSTANT THURSDAY AND
FRIDAY, PROVIDING ABOVE NORMAL TEMPERATURES. HOWEVER, A COLD FRONT
IS EXPECTED FRIDAY NIGHT INTO SATURDAY, WHICH MAY INCREASE
PRECIPITATION CHANCES ACROSS THE AREA. THE AIR WITH THIS BOUNDARY IS
FORECAST TO BE QUITE COOL, SO THERE REMAINS THE POSSIBILITY OF SNOW
ACROSS THE AREA. THERE IS NOT A TREMENDOUS AMOUNT OF MOISTURE
CURRENTLY FORECAST BY THE MODELS, BUT IF THE ECMWF AND CANADIAN
HOLD TRUE, WE COULD SEE A COUPLE OF INCHES OF SNOW FRIDAY NIGHT INTO
EARLY SATURDAY FOR A PORTION OF THE AREA; THE GFS CURRENTLY DOES NOT
HAVE AS MUCH SNOW FORECAST, BUT IT DOES INDICATE SOME. WE SHALL SEE
HOW THE MODELS HOLD UP OVER THE NEXT FEW DAYS. ONCE THE FRONT MOVES
OFFSHORE, A SURFACE LOW IS EXPECTED TO DEVELOP ALONG THE BOUNDARY
AND MOVE NORTH INTO CANADA. AS THIS HAPPENS, ANOTHER WEAK FRONTAL
BOUNDARY MAY AFFECT THE AREA ON SUNDAY. CURRENTLY THE FORECAST IS
DRY AS THE PRECIPITATION IS EXPECTED TO REMAIN TO OUR NORTH.
SATURDAY AND SUNDAY ARE BOTH CURRENTLY FORECAST TO BE SEVERAL
DEGREES BELOW NORMAL.

ON MONDAY, HIGH PRESSURE IS FORECAST TO MOVE ACROSS THE AREA, BEFORE
MOVING OFFSHORE ON TUESDAY. DRY AND MOSTLY CLEAR/PARTLY CLOUDY
CONDITIONS ARE FORECAST MONDAY INTO TUESDAY. TEMPERATURES SHOULD BE
ON THE RISE AS THE HIGH BUILDS OVER THE AREA MONDAY, RETURNING CLOSE
TO NORMAL, BEFORE RISING BACK ABOVE NORMAL TUESDAY AS THE HIGH
BUILDS OFFSHORE AND A RETURN FLOW DEVELOPS.

BEYOND THE FORECAST PERIOD, THE GFS AND ECMWF BOTH SHOW A STORM
SYSTEM PASSING JUST TO OUR WEST ACROSS THE OHIO RIVER VALLEY AND
INTO THE EASTERN GREAT LAKES. THE PROBLEM IS THE GFS IS ABOUT 12-18
HOURS FASTER THAN THE ECMWF. AGAIN, THIS IS PAST OUR FORECAST
PERIOD, BUT HOPEFULLY THE MODELS WILL BECOME IN BETTER AGREEMENT IN
THE COMING DAYS.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

CONDITIONS WERE VFR EARLY THIS AFTERNOON ACROSS THE AREA.
HOWEVER...AN AREA OF PRECIPITATION WAS MOVING TOWARD THE AREA...AND
CONDITIONS WILL DROP TO MVFR AND POSSIBLY IFR FOR A TIMES DURING THE
LATE AFTERNOON AND EARLY EVENING HOURS.

MOST OF THE PRECIPITATION FALLING SOUTHWEST OF THE AREA WAS FALLING
AS SNOW. HOWEVER...TEMPERATURES IN THE KPHL AREA WERE ABOVE
FREEZING...AND AS THE PRECIPITATION STARTS IS COULD FALL AS RAIN OR
SNOW. CONDITIONS WILL DROP TO MVFR WITH THE ONSET OF THE
PRECIPITATION IN ALL AREAS BETWEEN 1900 UTC AND 2300 UTC FROM WEST
TO EAST.

THERE WILL BE A WINDOW BETWEEN 2200 UTC AND 0100 UTC WHEN CONDITIONS
COULD DROP TO IFR AT SOME OF THE KPHL TERMINALS. DURING THIS
TIME...SNOW MAY FALL WITH VARYING RATES...AS VISIBILITIES BOUNCE
BETWEEN 1 AND 2 SM. IN ADDITION...VISIBILITIES COULD DROP AS LOW AS
600 FEET DURING THE PERIOD OF HEAVIER PRECIPITATION (THOUGH THIS IS
NOT YET OCCURRING UPSTREAM OF THE AREA).

THE BEST LIFT SUPPORTING PRECIPITATION SHOULD END FROM WEST TO EAST
BETWEEN 0300 UTC AND 0500 UTC...AS LOW PRESSURE PASSES BY TO THE
SOUTH. HOWEVER...THE LOW LEVEL FLOW DOES NOT INCREASE UNTIL THE
SURFACE LOW DEEPENS AS IT MOVES AWAY. THIS SHOULD MEAN A PERIOD OF
MVFR CONDITIONS AFTER THE PRECIPITATION ENDS...AS MOISTURE GETS
TRAPPED UNDER THE INVERSION.

THE INVERSION SHOULD BE WEAKENED LATE TONIGHT AS THE LOW MOVES
AWAY...AND CONDITIONS SHOULD BECOME VFR AFTER 0900 UTC. VFR
CONDITIONS ATE THEN EXPECTED FOR THE REMAINDER OF THURSDAY AS HIGH
PRESSURE BUILDS IN FROM THE WEST. WEST WINDS MAY GUST A BIT IN THE
MORNING AS THE GRADIENT TIGHTENS...BUT FOR NOW THIS WAS NOT INCLUDED
IN THE 1800 UTC TERMINAL FORECASTS.

.OUTLOOK...
FAIR CONDITIONS ARE EXPECTED FOR THE MAJORITY OF THE LONG TERM
PERIOD OF THE FORECAST. THERE IS A CHANCE FOR SNOW FRIDAY NIGHT INTO
SATURDAY AS A COLD FRONT MOVES THROUGH THE AREA, WHICH WOULD REDUCE
CIGS/VSBYS IF THIS WERE TO HAPPEN. OTHERWISE, VFR CONDITIONS ARE
EXPECTED INTO EARLY NEXT WEEK. WINDS WILL LIKELY BE QUITE GUSTY
BEHIND THIS FRONTAL BOUNDARY SATURDAY INTO SUNDAY, WITH GUSTS
POSSIBLY REACHING AROUND 20-25 KT.

&&

.MARINE...
A DISTURBANCE IN THE UPPER ATMOSPHERE IS FORECAST TO APPROACH FROM
THE WEST TODAY AND IT SHOULD PASS OFF THE COAST THIS EVENING.
NEVERTHELESS, WIND SPEEDS AND GUSTS SHOULD REMAIN BELOW 20 KNOTS
TODAY AND TONIGHT WITH WAVE HEIGHTS ON OUR OCEAN WATERS EXPECTED TO
BE 3 FEET OR LESS.

.OUTLOOK...
CONDITIONS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY
CRITERIA FOR THURSDAY AND FRIDAY AS HIGH PRESSURE BUILDS TO OUR
SOUTH. HOWEVER, A COLD FRONT IS EXPECTED FRIDAY NIGHT INTO SATURDAY,
AND WINDS WILL LIKELY INCREASE BEHIND THE FRONT TO SMALL CRAFT
ADVISORY LEVELS FOR AT LEAST LATE SATURDAY THROUGH SUNDAY NIGHT.
HIGH PRESSURE IS THEN EXPECTED FOR MONDAY INTO TUESDAY OF NEXT WEEK,
WHICH SHOULD RETURN CONDITIONS BACK BELOW SMALL CRAFT ADVISORY
LEVELS.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER WEATHER ADVISORY UNTIL 10 PM EST THIS EVENING FOR
     PAZ060-067>071.
NJ...WINTER WEATHER ADVISORY UNTIL 10 PM EST THIS EVENING FOR
     NJZ016>019.
DE...WINTER WEATHER ADVISORY UNTIL 10 PM EST THIS EVENING FOR
     DEZ001.
MD...WINTER WEATHER ADVISORY UNTIL 10 PM EST THIS EVENING FOR
     MDZ008.
MARINE...NONE.

&&

SYNOPSIS...ROBERTSON
NEAR TERM...HAYES
SHORT TERM...IOVINO
LONG TERM...ROBERTSON
AVIATION...HAYES/ROBERTSON
MARINE...IOVINO/ROBERTSON
Hazardous weather outlook, Feb 8, 12:19 PM EST, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1219 PM EST WED FEB 8 2012

NJZ001-PAZ054-055-091730-
SUSSEX-CARBON-MONROE-
1219 PM EST WED FEB 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ007>010-PAZ061-062-091730-
WARREN-MORRIS-HUNTERDON-SOMERSET-LEHIGH-NORTHAMPTON-
1219 PM EST WED FEB 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY AND EAST CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

LIGHT SNOW IS EXPECTED TO FALL BETWEEN ABOUT 300 PM AND 900 PM.
ACCUMULATIONS ARE FORECAST TO BE AN INCH OR LESS. SLIPPERY SPOTS
ARE POSSIBLE DURING THE EVENING COMMUTE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ069-091730-
BUCKS-
1219 PM EST WED FEB 8 2012

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-MDZ008-PAZ060-067-068-070-091730-
NEW CASTLE-CECIL-BERKS-CHESTER-MONTGOMERY-DELAWARE-
1219 PM EST WED FEB 8 2012

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ016>019-PAZ071-091730-
SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-PHILADELPHIA-
1219 PM EST WED FEB 8 2012

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ012-NJZ012-013-015-091730-
KENT MD-MIDDLESEX-WESTERN MONMOUTH-MERCER-
1219 PM EST WED FEB 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND...CENTRAL
NEW JERSEY AND NORTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

LIGHT RAIN IS EXPECTED TO BUILD INTO OUR REGION FROM THE WEST
BETWEEN ABOUT 300 PM AND 400 PM. THE RAIN IS FORECAST TO MIX WITH
SNOW LATE THIS AFTERNOON BEFORE CHANGING TO ALL SNOW AFTER DARK.
ACCUMULATIONS ARE FORECAST TO BE LESS THAN AN INCH, MAINLY ON
UNPAVED SURFACES. HOWEVER, SLIPPERY SPOTS ARE POSSIBLE DURING THE
LATE PART OF THE EVENING COMMUTE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-MDZ015-019-020-NJZ014-020>027-091730-
KENT-INLAND SUSSEX-DELAWARE BEACHES-QUEEN ANNES-TALBOT-CAROLINE-
EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
1219 PM EST WED FEB 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY AND SOUTHERN NEW
JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-091730-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1219 PM EST WED FEB 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

8 winter weather. Local standard time, as filed.

Winter Weather, Somerset

When
February 8, 2:00 PM EST to 10:00 PM EST
Where
Somerset forecast zone
Reported by
Mesonet
Coordinates
40.564, -74.616 (the zone’s center; the record gives no point)

Winter Weather, Hunterdon

When
February 8, 2:00 PM EST to 9:00 PM EST
Where
Hunterdon forecast zone
Reported by
Mesonet
Coordinates
40.567, -74.912 (the zone’s center; the record gives no point)

Winter Weather, Middlesex

When
February 8, 2:00 PM EST to 11:00 PM EST
Where
Middlesex forecast zone
Reported by
Mesonet
Coordinates
40.440, -74.409 (the zone’s center; the record gives no point)

Winter Weather, Warren

When
February 8, 2:00 PM EST to 9:00 PM EST
Where
Warren forecast zone
Reported by
Mesonet
Coordinates
40.857, -74.997 (the zone’s center; the record gives no point)

Winter Weather, Western Ocean

When
February 8, 3:00 PM EST to February 9, 12:00 AM EST
Where
Western Ocean forecast zone
Reported by
Mesonet
Coordinates
39.866, -74.250 (the zone’s center; the record gives no point)

Winter Weather, Western Monmouth

When
February 8, 3:00 PM EST to February 9, 12:00 AM EST
Where
Western Monmouth forecast zone
Reported by
Mesonet
Coordinates
40.288, -74.158 (the zone’s center; the record gives no point)

Winter Weather, Eastern Monmouth

When
February 8, 3:00 PM EST to February 9, 12:00 AM EST
Where
Eastern Monmouth forecast zone
Reported by
Mesonet
Coordinates
40.288, -74.158 (the zone’s center; the record gives no point)

Winter Weather, Eastern Ocean

When
February 8, 3:00 PM EST to February 9, 12:00 AM EST
Where
Eastern Ocean forecast zone
Reported by
Mesonet
Coordinates
39.866, -74.250 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2012Every state in 2012This day in weather historyWarnings in New Jersey, February 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 364880, 364881, 364883, 364890, 364886, 364887, 364888, 364889.